Alert archive / California / Gale Warnings in 2022

Gale Warning 38, NWS Eureka, CA

December 2, 2022

NWS Eureka, CA issued this gale warning at Dec 2, 2022, 8:57 AM PST. It took effect at Dec 2, 2022, 8:00 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 8:57 AM PST (16:57 UTC)
In effect from
Dec 2, 2022, 8:00 PM PST
Expired
Dec 3, 2022, 7:00 PM PST
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

270 
WHUS76 KEKA 021657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 AM PST Fri Dec 2 2022

PZZ455-021800-
/O.CAN.KEKA.SC.Y.0121.000000T0000Z-221202T1700Z/
Cape Mendocino to Pt Arena out 10 nm-
857 AM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

PZZ470-030100-
/O.EXT.KEKA.SC.Y.0121.000000T0000Z-221203T0600Z/
/O.UPG.KEKA.GL.A.0030.221203T0900Z-221204T0000Z/
/O.NEW.KEKA.GL.W.0038.221203T0600Z-221204T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
857 AM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 45 kt and seas 10 to 15 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 PM this evening to 4 PM 
  PST Saturday. For the Small Craft Advisory, until 10 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-022300-
/O.EXT.KEKA.SC.Y.0122.000000T0000Z-221202T2300Z/
Pt St George to Cape Mendocino out 10 nm-
857 AM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  8 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-022300-
/O.EXT.KEKA.SC.Y.0121.000000T0000Z-221202T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
857 AM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 5 to 15 kt with gusts up to 25 kt and seas 
  around 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
903 
WHUS76 KEKA 022217
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
217 PM PST Fri Dec 2 2022

PZZ450-030630-
/O.CAN.KEKA.SC.Y.0122.000000T0000Z-221202T2300Z/
/O.NEW.KEKA.SC.Y.0123.221203T0400Z-221204T1100Z/
Pt St George to Cape Mendocino out 10 nm-
217 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
PST SUNDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt  
  around Pt St George and seas 8 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...From 8 PM this evening to 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-030630-
/O.EXT.KEKA.SC.Y.0121.000000T0000Z-221203T1400Z/
/O.EXB.KEKA.GL.W.0038.221203T1400Z-221203T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
217 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM PST SATURDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Saturday. 
  For the Small Craft Advisory, until 6 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-030630-
/O.EXT.KEKA.SC.Y.0121.000000T0000Z-221203T0400Z/
/O.EXT.KEKA.GL.W.0038.221203T0400Z-221204T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
217 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...
...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 PM PST
SATURDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 35 kt with 
  gusts up to 45 kt and seas 11 to 16 feet expected. For the 
  Small Craft Advisory, south winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 8 PM this evening to 7 PM 
  PST Saturday. For the Small Craft Advisory, until 8 PM PST 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-030630-
/O.NEW.KEKA.SC.Y.0123.221203T1100Z-221204T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
217 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 3 AM PST
SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt around
  Cape Mendocino and seas 7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM Saturday to 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
174 
WHUS76 KEKA 030401
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
801 PM PST Fri Dec 2 2022

PZZ470-031215-
/O.EXP.KEKA.SC.Y.0121.000000T0000Z-221203T0400Z/
/O.CON.KEKA.GL.W.0038.000000T0000Z-221204T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
801 PM PST Fri Dec 2 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt and 
  seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 7 PM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-031215-
/O.CON.KEKA.SC.Y.0121.000000T0000Z-221203T1400Z/
/O.CON.KEKA.GL.W.0038.221203T1400Z-221203T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
801 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST
SATURDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 30 kt with 
  gusts up to 40 kt and seas 9 to 14 feet expected. For the 
  Small Craft Advisory, south winds 20 to 30 kt with gusts up to 
  40 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Saturday. 
  For the Small Craft Advisory, until 6 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-031215-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Pt St George to Cape Mendocino out 10 nm-
801 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 8 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-031215-
/O.CON.KEKA.SC.Y.0123.221203T1100Z-221204T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
801 PM PST Fri Dec 2 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
3 AM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt and 
  seas 7 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 3 AM Saturday to 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
280 
WHUS76 KEKA 031148
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
348 AM PST Sat Dec 3 2022

PZZ475-032000-
/O.CON.KEKA.SC.Y.0121.000000T0000Z-221203T1400Z/
/O.CON.KEKA.GL.W.0038.221203T1400Z-221203T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
348 AM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...For the Gale Warning, southeast winds 20 to 30 kt with
  gusts up to 40 kt and seas 8 to 14 feet expected. For the Small
  Craft Advisory, southeast winds 20 to 30 kt with gusts up to 40
  kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Small Craft Advisory, until 6 AM PST early this 
  morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ470-032000-
/O.CON.KEKA.GL.W.0038.000000T0000Z-221204T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
348 AM PST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt and
  seas 10 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-032000-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Pt St George to Cape Mendocino out 10 nm-
348 AM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-032000-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
348 AM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 40 kt and
  seas 7 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
087 
WHUS76 KEKA 031658
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PST Sat Dec 3 2022

PZZ470-040100-
/O.CON.KEKA.GL.W.0038.000000T0000Z-221204T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
858 AM PST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 11 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-032300-
/O.CON.KEKA.GL.W.0038.000000T0000Z-221203T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and seas 
  10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-040100-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Pt St George to Cape Mendocino out 10 nm-
858 AM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-040100-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Cape Mendocino to Pt Arena out 10 nm-
858 AM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
882 
WHUS76 KEKA 032231
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
231 PM PST Sat Dec 3 2022

PZZ475-040645-
/O.EXP.KEKA.GL.W.0038.000000T0000Z-221203T2300Z/
/O.EXB.KEKA.SC.Y.0123.221203T2300Z-221204T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
231 PM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST SUNDAY...
...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 2 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-040300-
/O.CON.KEKA.GL.W.0038.000000T0000Z-221204T0300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
231 PM PST Sat Dec 3 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 
  11 to 15 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-040645-
/O.EXT.KEKA.SC.Y.0123.000000T0000Z-221204T2200Z/
Cape Mendocino to Pt Arena out 10 nm-
231 PM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 2 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-040645-
/O.CON.KEKA.SC.Y.0123.000000T0000Z-221204T1100Z/
Pt St George to Cape Mendocino out 10 nm-
231 PM PST Sat Dec 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 2, 4:58 AM PST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 2, 4:58 AM PST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
458 AM PST Fri Dec 2 2022

.SYNOPSIS...Cold and dry air have infiltrated most of the region in
the wake of the cold front that moved through yesterday. Widespread
freezing and frost will be prevalent in Northwest California. Another
winter storm will enter the region by Saturday morning and last
through Monday. Snow, rain and wind are expected yet again.
Afterward, a dry air mass looks to settle over the region by the
middle of next week.

&&

.DISCUSSION...Post frontal showery conditions have greatly
diminished throughout the night. Dry and cold air has filled into the
region. Radiational cooling in cloud free areas will cause freezing
temperatures into the morning, even at the coast. However, cloud
cover and offshore flow overnight in Del Norte and Northern Humboldt
counties may limit how cold it gets.  A cold front and occluded front
are set to move through the region this weekend.

Ensemble models indicate that another cold system will head south and
slightly east down the Oregon and California coast Saturday morning
into Sunday. Southeast winds will strengthen ahead of the front, with
peak gusts generally ranging from 20 to 30 mph across exposed terrain
during Saturday afternoon. All ensemble models indicate that the low
will stay offshore around our area, but it will get closer to the
coast as it moves by and dissipates. Recent runs of ensemble models
show that the low pressure system may decrease its southward rate of
speed and possibly stall and dissipate near Central California.
However, moisture and modest low to mid level warm air advection will
spread northward across the region, as well, and aid in the
development of interior precipitation spreading northward, and
frontal precipitation spreading eastward. But because the system at
large looks to potentially weaken near our area and be further
from shore, rain and snow amounts may be lower than previously
expected.

Low elevation snow could accumulate to several inches into Sunday
morning, especially in Trinity County. Generally though, it seems
that the snow level in Trinity County, Northeastern Humboldt and
Eastern Del Norte counties will be 2500 to 3000 feet MSL. This could
impact highway passes and mountain passes through Sunday. Otherwise,
rainfall will fall over other areas of the region, with a few
isolated thunderstorms capable of producing small hail possible near
the coast.

This system is expected to linger over the region Monday and drift
south of the area by Tuesday. Cold and dry air is anticipated by mid
next week as a high pressure system exerts influence over Northwest
California. /JLW

&&

.AVIATION...Most uncertainty lies in visibility as wind speeds have
dropped off over much of the area, allowing radiational cooling to
help lower visibility in low-lying pockets, especially at UKI. Some
showers have made their way onshore near CEC, helping to keep up
visibility with light precipitation and VFR cloudiness. Wind speeds
will begin to pick up from the southeast and south, with wind speeds
stronger to the north near CEC. Most precipitation associated with
the approaching system tonight and Saturday will arrive after the
12Z Saturday end of this forecast.

&&

.MARINE...The Small Craft Advisory tonight through Tuesday.

An attenuating northwest swell will help keep small craft advisory
conditions going through mid-morning. Then wind speeds start picking
up in the northern outer waters later this afternoon and evening
with an approaching weather system, helping to continue the small
craft advisory for this area. Increasing wind speed tonight into
Saturday morning has prompted a gale watch for northern outer waters
late tonight into Saturday, with at least small craft advisory
criteria for wind achieved for most if not all waters heading into
Saturday, with southern inner waters being the most questionable on
just how strong wind speeds will get. Another mid-period swell
should arrive by Saturday night and Sunday with wave heights near 10-
12 feet.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Warning until 9 AM PST this morning for CAZ101-103-
     109.

     Winter Storm Watch from Saturday morning through Sunday
     afternoon for CAZ102-105>108-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PST this morning for PZZ450-
     455-475.

     Small Craft Advisory until 1 AM PST Saturday for PZZ470.

     Gale Watch from late tonight through Saturday afternoon for
     PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 2, 4:11 AM PST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
411 AM PST Fri Dec 2 2022

CAZ101-103-109-031215-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
411 AM PST Fri Dec 2 2022

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-110-112-113-115-031215-
Southwestern Humboldt-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
411 AM PST Fri Dec 2 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-111-114-031215-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-Northern Lake-
411 AM PST Fri Dec 2 2022

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Winter Storm Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:13 AM PSTWinter Storm WatchEKADel Norte, Humboldt, Lake, Mendocino, Trinity8 hr
Dec 2, 12:00 PM PSTWinter Weather AdvisoryEKATrinity3 days
Dec 2, 2:17 PM PSTSmall Craft AdvisoryEKA48 hr

Nearby

Gale Warnings in California, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.